Alert archive / Tennessee / Flood Watches in 2016
Flood Watch 2, NWS Memphis, TN
NWS Memphis, TN issued this flood watch at Mar 10, 2016, 3:40 AM CST for 4 states. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2016, 3:40 AM CST (09:40 UTC)
- Expired
- Mar 10, 2016, 3:24 PM CST
- In force
- 12 hr
- Issued by
- NWS Memphis, TN
All 38 counties
Clay County, AR, Craighead County, AR, Crittenden County, AR, Cross County, AR, Greene County, AR, Lawrence County, AR, Lee County, AR, Mississippi County, AR, Phillips County, AR, Poinsett County, AR, Randolph County, AR, St. Francis County, AR, Dunklin County, MO, Pemiscot County, MO, Benton County, MS, Coahoma County, MS, DeSoto County, MS, Marshall County, MS, Panola County, MS, Quitman County, MS, Tallahatchie County, MS, Tate County, MS, Tunica County, MS, Carroll County, TN, Crockett County, TN, Dyer County, TN, Fayette County, TN, Gibson County, TN, Hardeman County, TN, Haywood County, TN, Henry County, TN, Lake County, TN, Lauderdale County, TN, Madison County, TN, Obion County, TN, Shelby County, TN, Tipton County, TN, Weakley County, TN
The radar
The Memphis radar (KNQA), 11 km from the middle of the area, began a volume at 09:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Little Rock, AR (KBYH), launched 00:00Z, 9.7 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 576 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- -28 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
525 WGUS64 KMEG 100940 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 340 AM CST THU MAR 10 2016 ...PERIODS OF HEAVY RAIN EXPECTED ACROSS EASTERN ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND MUCH OF WEST TENNESSEE... .A COUPLE OF STALLED FRONTS WILL BRING PERIODS OF HEAVY RAIN TO EAST ARKANSAS...THE MISSOURI BOOTHEEL...NORTHWEST MISSISSIPPI AND MUCH OF WEST TENNESSEE THROUGH AT LEAST LATE FRIDAY AFTERNOON. SEVERAL INCHES OF RAIN ARE EXPECTED WHICH WILL LIKELY LEAD TO FLASH FLOODING AND RIVER FLOODING IN THE WATCH AREA. ARZ008-009-017-018-102300- /O.CAN.KMEG.FF.A.0001.000000T0000Z-160312T0000Z/ /O.NEW.KMEG.FA.A.0002.160310T0940Z-160312T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE-GREENE- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD 340 AM CST THU MAR 10 2016 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... ...FLASH FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLOOD WATCH FOR A PORTION OF EAST ARKANSAS...INCLUDING THE FOLLOWING AREAS...CLAY...GREENE...LAWRENCE AND RANDOLPH. * THROUGH FRIDAY AFTERNOON * ADDITIONAL RAINFALL AMOUNTS OF ONE TO THREE INCHES WITH ISOLATED HIGHER AMOUNTS. * THE PERSISTENT HEAVY RAINFALL WILL RESULT IN FLOODING OF LOW LYING OR POOR DRAINAGE AREAS...AND EVENTUALLY COULD PRODUCE FLASH FLOODING ALONG SMALLER CREEKS AND STREAMS. IF DRIVING AND YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND TAKE AN ALTERNATE ROUTE. REMEMBER TURN AROUND DON/T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ ARZ026>028-035-036-048-049-058-MOZ113-102300- /O.CAN.KMEG.FF.A.0001.000000T0000Z-160312T0000Z/ /O.NEW.KMEG.FA.A.0002.160310T0940Z-160312T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ CRAIGHEAD-POINSETT-MISSISSIPPI-CROSS-CRITTENDEN-ST. FRANCIS- LEE AR-PHILLIPS-DUNKLIN- INCLUDING THE CITIES OF...JONESBORO...HARRISBURG...BLYTHEVILLE... WYNNE...WEST MEMPHIS...FORREST CITY...MARIANNA...HELENA... WEST HELENA...KENNETT 340 AM CST THU MAR 10 2016 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... ...FLASH FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS AND SOUTHEAST MISSOURI...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS... CRAIGHEAD...CRITTENDEN...CROSS...LEE...MISSISSIPPI... PHILLIPS...POINSETT AND ST. FRANCIS. IN SOUTHEAST MISSOURI... DUNKLIN. * THROUGH FRIDAY AFTERNOON * ADDITIONAL RAINFALL AMOUNTS OF ONE TO FOUR INCHES WITH ISOLATED HIGHER AMOUNTS CAN BE EXPECTED. STORM TOTAL RAINFALL THROUGH FRIDAY AFTERNOON COULD TOP 12 INCHES ACROSS PARTS OF EAST ARKANSAS NEAR PHILLIPS AND LEE COUNTIES. * A LACK OF VEGETATION AND MOIST SOILS ACROSS THE REGION MAY INCREASE THE POTENTIAL FOR RUNOFF FROM EXCESSIVE RAINFALL. THE COMBINATION OF VERY HIGH RAINFALL TOTALS AND RUNOFF...COULD LEAD TO RIVER FLOODING PARTICULARLY ALONG ST. FRANCIS RIVER BASIN AS WELL AS FLASH FLOODING IN FLOOD PRONE AREAS DURING THE HEAVIEST SHOWERS AND THUNDERSTORMS. SMALL DITCHES... CREEKS...AND STREAMS COULD FILL QUICKLY. IF DRIVING AND YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND TAKE AN ALTERNATE ROUTE. REMEMBER TURN AROUND DON/T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ MOZ115-MSZ001>003-007-008-010>012-020-TNZ001>004-019>021-048>052- 088>090-102300- /O.CAN.KMEG.FF.A.0001.000000T0000Z-160312T0000Z/ /O.NEW.KMEG.FA.A.0002.160310T0940Z-160312T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ PEMISCOT-DESOTO-MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN- PANOLA-TALLAHATCHIE-LAKE-OBION-WEAKLEY-HENRY-DYER-GIBSON-CARROLL- LAUDERDALE-TIPTON-HAYWOOD-CROCKETT-MADISON-SHELBY-FAYETTE- HARDEMAN- INCLUDING THE CITIES OF...CARUTHERSVILLE...SOUTHAVEN... OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...TUNICA...SENATOBIA... CLARKSDALE...MARKS...BATESVILLE...CHARLESTON...TIPTONVILLE... UNION CITY...MARTIN...DRESDEN...PARIS...DYERSBURG...HUMBOLDT... MILAN...HUNTINGDON...RIPLEY TN...COVINGTON...BROWNSVILLE... ALAMO...JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE... MEMPHIS...MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR 340 AM CST THU MAR 10 2016 ...FLOOD WATCH IN EFFECT THROUGH FRIDAY AFTERNOON... ...FLASH FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTH MISSISSIPPI...SOUTHEAST MISSOURI AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS... IN NORTH MISSISSIPPI...BENTON...COAHOMA...DESOTO...MARSHALL... PANOLA...QUITMAN...TALLAHATCHIE...TATE AND TUNICA. IN SOUTHEAST MISSOURI...PEMISCOT. IN WEST TENNESSEE...CARROLL... CROCKETT...DYER...FAYETTE...GIBSON...HARDEMAN...HAYWOOD... HENRY...LAKE...LAUDERDALE...MADISON...OBION...SHELBY...TIPTON AND WEAKLEY. * THROUGH FRIDAY AFTERNOON * ADDITIONAL RAINFALL AMOUNTS OF THREE TO FIVE INCHES...WITH ISOLATED HIGHER AMOUNTS POSSIBLE. STORM TOTAL RAINFALL THROUGH FRIDAY AFTERNOON COULD RANGE BETWEEN SEVEN TO TEN INCHES. * A LACK OF VEGETATION AND MOIST SOILS ACROSS THE REGION MAY INCREASE THE POTENTIAL FOR RUNOFF FROM EXCESSIVE RAINFALL. THE COMBINATION OF VERY HIGH RAINFALL TOTALS AND RUNOFF...COULD LEAD TO RIVER FLOODING PARTICULARLY ALONG THE WOLF...COLDWATER...NORTH FORKED DEER...AND OBION RIVER BASINS AS WELL AS FLASH FLOODING IN FLOOD PRONE AREAS DURING THE HEAVIEST SHOWERS AND THUNDERSTORMS. SMALL DITCHES...CREEKS...AND STREAMS COULD FILL QUICKLY. IF DRIVING AND YOU ENCOUNTER A FLOODED ROADWAY...TURN AROUND AND TAKE AN ALTERNATE ROUTE. REMEMBER TURN AROUND DON/T DROWN. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ KRM
1 follow-up statement
135 WGUS64 KMEG 102124 FFAMEG URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE MEMPHIS TN 324 PM CST THU MAR 10 2016 ...FLASH FLOODING REMAINS POSSIBLE THROUGH AT LEAST FRIDAY NIGHT AS A RENEWED THREAT OF LOCALIZED HEAVY RAINFALL DEVELOPS DURING THE DAY ON FRIDAY... .WHILE PRECIPITATION WILL NOT BE AS WIDESPREAD ON FRIDAY...SOILS CANNOT HANDLE ANY MORE WATER THEREFORE ANY THUNDERSTORM ACTIVITY ACROSS THE WATCH AREA WILL HAVE THE POTENTIAL TO PRODUCE LOCALIZED FLASH FLOODING. GENERALLY...RAINFALL AMOUNTS OF ONE-HALF TO ONE INCH WILL BE COMMON WITH LOCAL AMOUNTS APPROACHING 2 INCHES IN THUNDERSTORMS. THIS WATCH MAY NEED TO BE EXPANDED IN BOTH TIME AND AREAL COVERAGE AS MORE INFORMATION IS GATHERED. ARZ028-036-048-049-058-MSZ001>003-007-008-010>012-020-TNZ019-020- 048>052-088>090-110530- /O.CAN.KMEG.FA.A.0002.000000T0000Z-160312T0000Z/ /O.NEW.KMEG.FF.A.0002.160310T2124Z-160312T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ MISSISSIPPI-CRITTENDEN-ST. FRANCIS-LEE AR-PHILLIPS-DESOTO- MARSHALL-BENTON MS-TUNICA-TATE-COAHOMA-QUITMAN-PANOLA- TALLAHATCHIE-DYER-GIBSON-LAUDERDALE-TIPTON-HAYWOOD-CROCKETT- MADISON-SHELBY-FAYETTE-HARDEMAN- INCLUDING THE CITIES OF...BLYTHEVILLE...WEST MEMPHIS... FORREST CITY...MARIANNA...HELENA...WEST HELENA...SOUTHAVEN... OLIVE BRANCH...HOLLY SPRINGS...ASHLAND...TUNICA...SENATOBIA... CLARKSDALE...MARKS...BATESVILLE...CHARLESTON...DYERSBURG... HUMBOLDT...MILAN...RIPLEY TN...COVINGTON...BROWNSVILLE...ALAMO... JACKSON...BARTLETT...GERMANTOWN...COLLIERVILLE...MEMPHIS... MILLINGTON...SOMERVILLE...OAKLAND...BOLIVAR 324 PM CST THU MAR 10 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT... ...FLOOD WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI AND WEST TENNESSEE...INCLUDING THE FOLLOWING AREAS...IN EAST ARKANSAS...CRITTENDEN...LEE...MISSISSIPPI... PHILLIPS AND ST. FRANCIS. IN NORTH MISSISSIPPI...BENTON... COAHOMA...DESOTO...MARSHALL...PANOLA...QUITMAN... TALLAHATCHIE...TATE AND TUNICA. IN WEST TENNESSEE...CROCKETT... DYER...FAYETTE...GIBSON...HARDEMAN...HAYWOOD...LAUDERDALE... MADISON...SHELBY AND TIPTON. * THROUGH LATE FRIDAY NIGHT * ADDITONAL RAINFALL AMOUNTS OF ONE-HALF TO 1 INCH WILL BE POSSIBLE ON FRIDAY WITH LOCALLY HIGHER AMOUNTS WHERE THUNDERSTORMS DEVELOP. * EXTREMELY MOIST SOIL CONDITIONS EXIST ACROSS THE WATCH AREA WHERE 5 TO 10 INCHES OF RAIN HAS FALLEN OVER THE PAST 2 DAYS. NEARLY ALL PRECIPITATION THAT FALLS WILL BECOME RUNOFF...THEREFORE INCREASING THE RISK OF FLASH FLOODING WHERE THUNDERSTORMS DEVELOP. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && THE FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...NORTH MISSISSIPPI AND WEST TENNESSEE HAS BEEN CANCELLED. $$ ARZ008-009-017-018-026-027-035-MOZ113-115-TNZ001>004-021-102230- /O.CAN.KMEG.FA.A.0002.000000T0000Z-160312T0000Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ RANDOLPH-CLAY-LAWRENCE-GREENE-CRAIGHEAD-POINSETT-CROSS-DUNKLIN- PEMISCOT-LAKE-OBION-WEAKLEY-HENRY-CARROLL- INCLUDING THE CITIES OF...POCAHONTAS...PIGGOTT...CORNING... WALNUT RIDGE...PARAGOULD...JONESBORO...HARRISBURG...WYNNE... KENNETT...CARUTHERSVILLE...TIPTONVILLE...UNION CITY...MARTIN... DRESDEN...PARIS...HUNTINGDON 324 PM CST THU MAR 10 2016 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR PORTIONS OF EAST ARKANSAS...SOUTHEAST MISSOURI AND WEST TENNESSEE HAS BEEN CANCELLED. ON FRIDAY...THE HEAVY RAINFALL THREAT WILL BECOME MORE LOCALIZED...THEREFORE NECESSITATING THE ISSUANCE OF A FLASH FLOOD WATCH AS OPPOSED TO A FLOOD WATCH. AREA RIVERS AND STREAMS WILL REMAIN ELEVATED OR IN FLOOD THROUGH THE WEEKEND. $$ MSZ013-021-110530- /O.NEW.KMEG.FF.A.0002.160310T2124Z-160312T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LAFAYETTE-YALOBUSHA- INCLUDING THE CITIES OF...OXFORD...WATER VALLEY...COFFEEVILLE 324 PM CST THU MAR 10 2016 ...FLASH FLOOD WATCH IN EFFECT THROUGH LATE FRIDAY NIGHT... THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A * FLASH FLOOD WATCH FOR A PORTION OF NORTH MISSISSIPPI... INCLUDING THE FOLLOWING AREAS...LAFAYETTE AND YALOBUSHA. * THROUGH LATE FRIDAY NIGHT * ADDITIONAL RAINFALL AMOUNTS OF ONE-HALF TO 1 INCH ARE EXPECTED WITH LOCALIZED AMOUNTS AROUND 2 INCHES IN THUNDERSTORMS. * HEAVY RAINS WILL BE FALLING ON SATURATED SOILS...THEREFORE INCREASING THE RISK FOR FLASH FLOODING ACROSS THE WATCH AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION. YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION SHOULD FLASH FLOOD WARNINGS BE ISSUED. && $$ TVT
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flood watch went out at Mar 10, 3:21 AM CST, 19 minutes earlier.
Area forecast discussion, Mar 10, 3:21 AM CST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
321 AM CST THU MAR 10 2016
.DISCUSSION...
HEAVY RAIN WILL CONTINUE ACROSS MUCH OF THE MIDSOUTH TODAY. TWO
WEAK STATIONARY BOUNDARIES STRETCH ACROSS THE CWA THIS MORNING.
THE FIRST ONE STRETCHES FROM NEAR CAPE GIRARDEAU MISSOURI TO NEAR
SEARCY ARKANSAS. THE SECOND ONE STRETCHES FROM NEAR OXFORD
MISSISSIPPI TO CENTRAL LOUISIANA. HEAVY RAIN CONTINUES TO TRAIN
ALONG AND BETWEEN THESE TWO BOUNDARIES AS ANOMALOUS MOISTURE
CONTINUES TO ADVECT INTO THE REGION. WIDESPREAD THREE TO SIX
INCHES HAS FALLEN IN THIS CORRIDOR BETWEEN THE BOUNDARIES
INCLUDING ACROSS THE MEMPHIS METRO AREA. ISOLATED AMOUNTS AS HIGH
AS EIGHT INCHES HAVE OCCURRED OVER PORTIONS OF PHILLIPS COUNTY
ARKANSAS. SINCE FLASH FLOOD WARNINGS HAVE BEEN NEARLY CONTINUOUS
FROM THIS AFTERNOON...HAVE BEEN TRANSITIONING TO AREAL FLOOD
WARNINGS. AS A RESULT...WILL GO AHEAD AN TRANSITION THE FLASH
FLOOD WATCH TO A FLOOD WATCH AS FLOODING WILL BECOME MORE RIVER
ORIENTED. EXPECT ANOTHER WIDESPREAD TWO TO THREE INCHES COULD FALL
IN THIS CORRIDOR THROUGH THIS EVENING. A NUMBER OF RIVERS
INCLUDING THE WOLF...COLDWATER...NORTH FORKED DEER...AND THE OBION
RIVER HAVE RISEN QUITE A BIT SINCE YESTERDAY MORNING. THESE
RIVER BASINS WILL BE OF THE MOST CONCERN OVER THE NEXT 24 TO 48
HOURS.
THE UPPER LEVEL LOW RESPONSIBLE FOR THE HEAVY RAIN WILL CONTINUE
TO MEANDER ACROSS TEXAS SATURDAY. AS A RESULT...SHORTWAVES
ROTATING AROUND THE LOW WILL HELP SET OFF SEVERAL ROUNDS OF HEAVY
RAIN. EXPECT THAT BY THIS EVENING...RAIN MAY TAPER OFF SOME ACROSS
THE MIDSOUTH BUT ANOTHER SHORTWAVE WILL KICK OFF HEAVIER SHOWERS
AND THUNDERSTORMS ON FRIDAY THAT WILL LIFT NORTHWARD THROUGH THE
MIDSOUTH. ANOTHER LULL COULD OCCUR FRIDAY EVENING BEFORE ANOTHER
SHORTWAVE SETS OFF ROUND 3 OF HEAVIER CONVECTION ON SATURDAY. ON
SATURDAY...THE UPPER LOW WILL FINALLY BEING TO LIFT NORTHWARD AND
WEAKEN...OPENING UP AS A BROAD UPPER TROF. THIS WILL MOVE MOST OF
THE CONVECTION NORTH OF THE CWA DURING THE OVERNIGHT PERIODS
SATURDAY NIGHT. WITH SEVERAL ROUNDS OF HEAVY RAIN EXPECTED...THE
FLOOD POTENTIAL WILL REMAIN HIGH AND THE WATCH MAY NEED TO BE
EXPANDED INTO THE WEEKEND FOR PORTIONS OF THE AREA. FOR NOW WILL
KEEP THE EXPIRATION 6 PM FRIDAY EVENING. WOULD NOT BE SURPRISED TO
SEE AN ADDITIONAL RAINFALL AMOUNTS OF FOUR TO SIX INCHES FROM
TODAY INTO THE EARLY PART OF THE WEEKEND WHERE THE HEAVIEST RAIN
HAS ALREADY OCCURRED. IN PARTICULAR...ARES FROM UNION CITY
SOUTHWARD THROUGH THE MEMPHIS METRO AREA SOUTH INTO PHILLIPS
COUNTY ARKANSAS/COAHOMA COUNTY MISSISSIPPI.
AS THE UPPER TROF LIFTS NORTH SATURDAY NIGHT...ANOTHER ONE WILL
MOVE IN BY LATE SUNDAY AFTERNOON INTO MONDAY. THIS WILL BRING
ADDITIONAL RAINFALL TO THE ENTIRE MIDSOUTH AND ONLY AGGRAVATE
ONGOING FLOODING.
MODELS NOW SHOW A COLD FRONT MOVING INTO THE AREA TUESDAY NIGHT
INTO WEDNESDAY WHICH ONLY MAY CONTINUE THE WET PATTERN.
KRM
&&
.AVIATION...
06Z TAFS
RAIN OVERNIGHT...WITH ONLY A FEW ISOLATED STORMS POSSIBLE. CIGS
WILL RANGE FROM LIFR/IFR AT JBR TO MOSTLY MVFR AND VFR AT THE
REMAINING SITES. BY SUNRISE MEM AND MKL WILL START TO SEE IFR
WEATHER RETURN AS NEXT SURGE OF MOISTURE MOVES IN. SCATTERED
THUNDERSTORMS WILL ALSO RETURN BY MIDDAY THROUGH THE EVENING
HOURS AS A SURFACE TROUGH PUSHES BACK TO THE SOUTHEAST. CIGS ARE
LIKELY TO DROP TO LIFR LATE. EAST AND SOUTHEAST WINDS WILL
EVENTUALLY BACK NORTHERLY WITH SPEEDS GENERALLY IN THE 5-12 KNOT
RANGE. A FEW HIGHER GUSTS AT TUP EARLY...AND JBR LATE.
JAB
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR DUNKLIN-PEMISCOT.
MS...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR BENTON MS-COAHOMA-
DESOTO-MARSHALL-PANOLA-QUITMAN-TALLAHATCHIE-TATE-TUNICA.
TN...FLOOD WATCH THROUGH FRIDAY AFTERNOON FOR CARROLL-CROCKETT-DYER-
FAYETTE-GIBSON-HARDEMAN-HAYWOOD-HENRY-LAKE-LAUDERDALE-
MADISON-OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Mar 9, 9:49 PM CST, 5 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 949 PM CST WED MAR 9 2016 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-110600- ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY- COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR- DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD- HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE- LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION- PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN- RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON- TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA- 949 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT PERIODS OF HEAVY RAIN ARE LIKELY THROUGH TONIGHT ACROSS ALL OF EAST ARKANSAS...THE MISSOURI BOOTHEEL...WEST TENNESSEE AND MOST OF NORTH MISSISSIPPI. FLASH FLOODING WILL BE POSSIBLE. IN ADDITION...RIVERS WILL BEGIN TO RISE. PEOPLE LIVING ALONG THE BLACK AND ST. FRANCIS RIVER BASINS NEED TO STAY TUNED TO THE LATEST RIVER FORECASTS AND POTENTIAL FLOOD WARNINGS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH AT LEAST LATE FRIDAY AFTERNOON ACROSS EAST ARKANSAS...THE MISSOURI BOOTHEEL...EXTREME WEST TENNESSEE AND NORTHWEST MISSISSIPPI. HAZARDOUS HEAVY RAIN MAY CONTINUE THROUGH THE WEEKEND. FLASH FLOODING WILL CONTINUE TO BE POSSIBLE. IN ADDITION...THE HEAVY RAIN WILL LEAD TO AN ELEVATED RISK OF FLOODING ALONG THE BLACK RIVER...CACHE RIVER...ST. FRANCIS RIVER BASIN AS WELL AS THE WHITE RIVER IN PHILLIPS COUNTY. PEOPLE LIVING ALONG THESE RIVERS NEED TO STAY TUNED TO THE LATEST RIVER FORECASTS AND POTENTIAL FLOOD WARNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED...BUT REPORTS OF HEAVY RAIN AND ANY FLOODING ARE WELCOME.
In the hours before
Local storm report, Mar 9, 9:45 PM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
945 PM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0940 PM FLASH FLOOD 3 SW HORN LAKE 34.93N 90.07W
03/09/2016 DESOTO MS LAW ENFORCEMENT
WATER COVERING HIGHWAY AUSTIN RD NEAR THE 301
INTERSECTION. LOCAL RESIDENTIAL DAM BREACH THE CAUSE.
&&
JABLocal storm report, Mar 9, 10:32 PM CST, 5 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1032 PM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1030 PM FLASH FLOOD FORREST CITY 35.01N 90.79W
03/09/2016 ST. FRANCIS AR LAW ENFORCEMENT
HWY 1 CLOSED FROM MILE MARKER 1 TO MILE MARKER 2 DUE TO
HIGH WATER.
&&
JDSLocal storm report, Mar 9, 11:23 PM CST, 4 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
1123 PM CST WED MAR 09 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM DEBRIS FLOW 3 N ARKABUTLA 34.74N 90.13W
03/09/2016 TATE MS LAW ENFORCEMENT
MUDSLIDE BLOCKING HWY 301 SOUTH OF BARBEE RD.
&&
JDSThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 9, 7:37 PM CST | Flash Flood Warning | MEG | DeSoto, Marshall, Tate | 7 hr |
| Mar 9, 7:46 PM CST | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 7 hr |
| Mar 9, 9:38 PM CST | River Flood Warning | MEG | Monroe | 3 days |
| Mar 9, 9:38 PM CST | River Flood Warning | MEG | Monroe | 3 days |
| Mar 9, 11:20 PM CST | Areal Flood Warning | MEG | Coahoma, DeSoto, Quitman, Tate, Tunica | 8 hr |
| Mar 10, 2:58 AM CST | Areal Flood Warning | MEG | DeSoto, Marshall, Tate | 6 hr |
| Mar 10, 3:04 AM CST | Areal Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 6 hr |
| Mar 10, 6:57 AM CST | Areal Flood Warning | MEG | Coahoma, DeSoto, Quitman, Tate, Tunica | 6 hr |
| Mar 10, 8:43 AM CST | Areal Flood Warning | MEG | Benton, DeSoto, Marshall, Tate | 6 hr |
| Mar 10, 8:52 AM CST | Areal Flood Warning | MEG | Coahoma, DeSoto, Lafayette, Panola, Quitman, Tallahatchie and 3 more | 6 hr |
| Mar 10, 10:44 AM CST | Flash Flood Warning | MEG | Coahoma, DeSoto, Panola, Quitman, Tallahatchie, Tate and 1 more | 3 hr |
| Mar 10, 11:13 AM CST | Flash Flood Warning | MEG | DeSoto, Marshall, Tunica | 3 hr |
| Mar 10, 11:46 AM CST | Flash Flood Warning | MEG | Lafayette, Marshall, Panola, Quitman, Tallahatchie, Tate and 1 more | 3 hr |
| Mar 10, 11:47 AM CST | River Flood Warning | MEG | Quitman | 17 days |
| Mar 10, 11:47 AM CST | River Flood Warning | MEG | Quitman | 19 days |
| Mar 10, 11:47 AM CST | River Flood Warning | MEG | Tallahatchie | 15 days |
| Mar 10, 11:57 AM CST | Special Weather Statement | MEG | Panola, Tallahatchie | 48 min |
| Mar 10, 12:22 PM CST | Special Weather Statement | MEG | Tate | 23 min |
| Mar 10, 12:47 PM CST | Flash Flood Warning | MEG | Benton, Marshall | 3 hr |
| Mar 10, 12:49 PM CST | Special Weather Statement | MEG | Calhoun, Chickasaw, Pontotoc | 41 min |
| Mar 10, 1:25 PM CST | Special Weather Statement | MEG | Monroe | 50 min |
| Mar 10, 1:28 PM CST | Special Weather Statement | MEG | Itawamba, Lee, Pontotoc | 47 min |
| Mar 10, 1:39 PM CST | Areal Flood Warning | MEG | Coahoma | 6 hr |
| Mar 10, 1:45 PM CST | Areal Flood Warning | MEG | Coahoma, DeSoto, Quitman, Tunica | 6 hr |
| Mar 10, 2:46 PM CST | Areal Flood Warning | MEG | Calhoun, Coahoma, DeSoto, Lafayette, Marshall, Panola and 5 more | 8 hr |
| Mar 10, 3:24 PM CST | Flash Flood Watch | MEG | Benton, Calhoun, Chickasaw, Coahoma, DeSoto, Itawamba and 13 more | 4 days |
| Mar 9, 7:32 PM CST | Flash Flood Warning | MEG | Crockett, Dyer, Gibson, Haywood, Henry, Lauderdale and 2 more | 4 hr |
| Mar 9, 9:38 PM CST | River Flood Warning | MEG | Obion, Weakley | 4 days |
| Mar 9, 9:38 PM CST | River Flood Warning | MEG | Dyer, Gibson, Obion | 12 days |
| Mar 9, 11:24 PM CST | Areal Flood Warning | MEG | Haywood, Lauderdale, Shelby, Tipton | 8 hr |
| Mar 9, 11:26 PM CST | Areal Flood Warning | MEG | Dyer, Lake, Obion | 8 hr |
| Mar 10, 1:47 AM CST | River Flood Warning | MEG | Shelby | 4 days |
| Mar 10, 7:05 AM CST | Areal Flood Warning | MEG | Haywood, Lauderdale, Shelby, Tipton | 6 hr |
| Mar 10, 7:08 AM CST | Areal Flood Warning | MEG | Dyer, Lake, Obion | 6 hr |
| Mar 10, 7:59 AM CST | Areal Flood Warning | MEG | Fayette, Hardeman, Haywood, Madison | 6 hr |
| Mar 10, 8:18 AM CST | Areal Flood Warning | MEG | Crockett, Dyer, Gibson, Haywood, Henry, Lauderdale and 3 more | 6 hr |
| Mar 10, 8:32 AM CST | Areal Flood Warning | MEG | Carroll, Gibson, Henderson, Henry, Madison, Weakley | 6 hr |
| Mar 10, 11:47 AM CST | River Flood Warning | MEG | Fayette, Shelby | 43 hr |
| Mar 10, 11:47 AM CST | River Flood Warning | MEG | Madison | 5 days |
| Mar 10, 12:02 PM CST | Flash Flood Warning | MEG | Crockett, Gibson, Haywood, Lauderdale, Madison, Tipton | 3 hr |
| Mar 10, 1:55 PM CST | Flash Flood Warning | MEG | Benton, Carroll, Chester, Decatur, Henderson, Henry and 2 more | 3 hr |
| Mar 10, 2:11 PM CST | Areal Flood Warning | MEG | Fayette, Haywood, Madison, Shelby, Tipton | 12 hr |
| Mar 10, 2:18 PM CST | Areal Flood Warning | MEG | Crockett, Dyer, Gibson, Haywood, Henry, Lauderdale and 2 more | 12 hr |
| Mar 10, 3:32 PM CST | Areal Flood Warning | MEG | Fayette, Hardeman, Haywood, Madison | 6 hr |
| Mar 10, 4:52 PM CST | Areal Flood Warning | MEG | Benton, Carroll, Decatur, Gibson, Henderson, Henry and 1 more | 6 hr |
| Mar 9, 7:11 PM CST | Flash Flood Warning | MEG | Craighead, Greene, Lawrence, Poinsett | 5 hr |
| Mar 10, 11:47 AM CST | River Flood Warning | MEG | Clay, Greene | 54 hr |
Nearby
Flood Watches in Tennessee, 2016Flood Watches in Arkansas, 2016Flood Watches in Mississippi, 2016Every flood watch in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.